Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedies for side effects of SSRI

My son in law was prescribed an SSRI 10 years ago and was taking 300mg. Every day. If he missed a day he could not function. He was unable to sleep, had restless leg, and had nightmares. He was training and could not lose weight. He decided on the advice of his new doctor to come off them. Over a 5 month period he decreased the dosage by half and has been off them for 2 months. However he is totally not himself. He is agitated all the time. He sleeps 12 hours and wakes up tired. He won t end go to a doctor. Our daughter is having a hard time coping and there only son is losing his dad. We are totally in the dark and don t know what we need to do or even if he actually has low serotonin levels. Please help.
Wed, 13 Nov 2019
Report Abuse
General Surgeon 's  Response
Hello,

The low serotonin levels produced by the serotonin reuptake inhibitors must be controlled with
- dietary serotonin supplements
- stopping of current medication in terms of SSRI
- consult your doc for replacement of the same with another lesser side effect profile medication

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Suggest remedies for side effects of SSRI

Hello, The low serotonin levels produced by the serotonin reuptake inhibitors must be controlled with - dietary serotonin supplements - stopping of current medication in terms of SSRI - consult your doc for replacement of the same with another lesser side effect profile medication Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Bhagyesh V. Patel, General Surgeon